Immune-Related Adverse Events (irAEs) - Skin Toxicity
 ...
206
Description

Immune-Related Adverse Events (irAEs) - Skin Toxicity

 • Typically manifest as rash, pruritis, rarely SJS/TEN. Common, up to 30-40% of patients (higher with CTLA-4 than PD-1/L1 blockade). Vitiligo seen only in melanoma, associated w/ response to tx.

 • Timing: Early, within the first few weeks of treatment initiation

 • Signs/sx: Four types of skin reactions:

   1) Inflammatory (psoriasiform or lichenoid reactions)

   2) Immunobullous (dermatitis herpetiformis or bulbous pemphigoid)

   3) Keratinocyte alteration (acantholytic dyskeratosis)

   4) mmune reaction mediated by alteration of melanocytes (regression of nevi, tumoral melanosis, vitiligo)

 • Diagnosis: Exam; r/o other etiologies (i.e. infection, DRESS, TEN/SJS); grade grossly based on BSA coverage (<10% grade 1, 10-30% grade 2, >30% grade 3)

 • Treatment: Topical steroids, oral antihistamines for inflammatory/pururitic reaction. If severe, consider systemic steroids and derm consult. Often does not require treatment interruption.



#irAEs #Skin #Toxicity #dermatology #oncology #dermatitis #CheckpointInhibitors #diagnosis #management 
Contributed by

MGH White Book Manual
@MGHWhiteBook
Account created for the MGH Internal Medicine Housestaff Manual "White Book" - https://stk10.github.io/MGH-Docs/WhiteBook-2019-2020.pdf
Medical jobs
view all

0 Comments

Related content